Logo Logo
Switch Language to German

Deckert, Dirk-André and Nickel, Lukas (2016): Consistency of multi-time Dirac equations with general interaction potentials. In: Journal of Mathematical Physics, Vol. 57, No. 7, 72301

Full text not available from 'Open Access LMU'.


In 1932, Dirac proposed a formulation in terms of multi-time wave functions as candidate for relativistic many-particle quantum mechanics. A well-known consistency condition that is necessary for existence of solutions strongly restricts the possible interaction types between the particles. It was conjectured by Petrat and Tumulka that interactions described by multiplication operators are generally excluded by this condition, and they gave a proof of this claim for potentials without spin-coupling. Under suitable assumptions on the differentiability of possible solutions, we show that there are potentials which are admissible, give an explicit example, however, show that none of them fulfills the physically desirable Poincare invariance. We conclude that in this sense, Dirac's multi-time formalism does not allow to model interaction by multiplication operators, and briefly point out several promising approaches to interacting models one can instead pursue. Published by AIP Publishing.

Actions (login required)

View Item View Item